6 doctors weighed in:

What will cause vaginal burning and swelling with intercourse? I have a yeasty discharge and have taken diflucan (fluconazole) and used a vaginal treatment as well.

6 doctors weighed in
Dr. Nikolaos Zacharias
Obstetrics & Gynecology - Maternal Fetal Medicine
3 doctors agree

In brief: Vaginitis

Any infection or sterile inflammation of the vagina and its introitus (labia) is bound to cause burning and even pain with intercourse.
Diflucan (fluconazole) is an excellent oral agent for yeast vaginitis - keeping in mind that some women have recurrent or resistant infections that require weekly Diflucan (fluconazole) for several months/years - only with strict medical supervision. Diabetes can lead to serial infections.

In brief: Vaginitis

Any infection or sterile inflammation of the vagina and its introitus (labia) is bound to cause burning and even pain with intercourse.
Diflucan (fluconazole) is an excellent oral agent for yeast vaginitis - keeping in mind that some women have recurrent or resistant infections that require weekly Diflucan (fluconazole) for several months/years - only with strict medical supervision. Diabetes can lead to serial infections.
Dr. Nikolaos Zacharias
Dr. Nikolaos Zacharias
Thank
Dr. James Carter
Obstetrics & Gynecology

In brief: Dryness

Not enough lubrication or an infection or something causing dryness which causes the vagina to get dry and then burns.

In brief: Dryness

Not enough lubrication or an infection or something causing dryness which causes the vagina to get dry and then burns.
Dr. James Carter
Dr. James Carter
Thank
Dr. David Finke
Obstetrics & Gynecology

In brief: Bad yeast or others

See your physician is you have tried over the counter treatments for your vaginitis.
You may have tried intercourse too soon after treatment and the skin is likely inflamed still. Antihistamines and sitz baths can help alleviate discomfort. You should make sure it isn't herpes or other infection.

In brief: Bad yeast or others

See your physician is you have tried over the counter treatments for your vaginitis.
You may have tried intercourse too soon after treatment and the skin is likely inflamed still. Antihistamines and sitz baths can help alleviate discomfort. You should make sure it isn't herpes or other infection.
Dr. David Finke
Dr. David Finke
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors